caret icon Back to all discussions

Aimovig

I spent almost a year on Aimovig and had to go off it suddenly a month ago for insurance reasons. About three weeks after I was due for a dose (a dose I never got), I started having severe headaches on a daily basis. It's been going on for almost two weeks now. This was never normal for me, even before the Aimovig. I am wondering if this is some sort of withdrawal from not having Aimovig in my system anymore, and if so, how long it will last? Does anyone have experience with this?

  1. No. I've been on Aimovig for a few months, and fingers crossed that I don't have to stop it suddenly. I take propranolol daily and have had to stop that now and then. I get worse migraines than ever when I do.

    1. I never found anything that helped, but they did eventually go away after a few weeks. Not long after I started feeling normal again, my insurance company finally approved the Aimovig again! I told the pharmacy not to fill it. I didn't want to take the risk that they would refuse to refill it again in the future and that I would have rebound headaches again (if that was what those were).

    2. Hi garcia2005,
      Its perfectly understandable that you would want to discontinue this medication. I hope you feel better soon!
      ~ Peggy (Migraine.com team)

  2. ,
    Those insurance companies! We have lots of discussions about all the CGRP medications here. I have never heard of a community member saying they had a rebound effect from stopping Aimovig. I have heard some say that their migraine attacks got worse after discontinuing it. We don't give medical advice here, so I would suggest you talk to your doctor about this. There are a few other medications in that class of drugs too in case your insurance might cover the others.

    Here is a link to an article about Aimovig you may be interested in. There are also long threads in our forum that you could join. Wishing you lower pain days. ~ Peggy (Migraine.com team)

    https://migraine.com/living-migraine/aimovig-experiences/

    or create an account to reply.